Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


symptom related to my HIV status?
Jul 17, 2003

I have a question that I can't afford to schedule another dr. appt. to have answered, and am hoping you can help me out. I was diagnosed 2 yrs ago, and aside from feeling overwhelmingly tired and fatigued constantly, I have also been experiencing what I hope is only acne, although I've never had problems with it before. In fact, I started getting these horrible, LARGE, deeply embedded lesions that take a week, sometimes two to heal, and often leave behind scars. I've been taking over-the-counter acne pills along with a benzoyl cream, and it is working well at keeping these monsters at bay, but I cannot miss doses because they always come back. Is this caused by HIV, or is it just another "phase" I'm going through?? I'm 25, by the way, and why should I be cursed with acne now when that worry never even crossed my mind as a teen? Frustrating!

Response from Dr. Henry

Acne, seborrhea, fungal skin infections--all are more common in HIV+ patients in my experience. More recently, boils due to drug resistant staphylcoccus have been reported from many locations throughout the world (we have seen 3-4 such cases recently in my clinic). HIV is rarely the direct cause of the skin problems but rather can set the stage for such problems. KH



Previous
drug test
Next
digestive problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement